Alert archive / New York / Special Weather Statements in 2014
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Nov 18, 2014, 10:41 AM EST for Jefferson County, New York. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2014, 10:41 AM EST (15:41 UTC)
- Expired
- Nov 18, 2014, 12:15 PM EST
- In force
- 94 min
- Issued by
- NWS Buffalo, NY
County Jefferson County, NY
The radar
The Ft Drum radar (KTYX), 44 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 154 kt
- 0-1 km storm-relative helicity
- -156 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
783
WWUS81 KBUF 181541
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1041 AM EST TUE NOV 18 2014
NYZ007-008-181715-
JEFFERSON NY-LEWIS NY-
1041 AM EST TUE NOV 18 2014
...INTENSE LAKE EFFECT SNOW WILL CONTINUE TO ACROSS THE NORTH
COUNTRY...
* AT 1039 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 2
TO 3 INCHES PER HOUR OR MORE...AND VISIBILITY NEAR ZERO AT TIMES.
THIS LAKE EFFECT SNOW BAND WAS LOCATED FROM WATERTOWN TO FORT DRUM
EXTENDING EAST TO NEAR HARRISVILLE.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
WATERTOWN...
FORT DRUM...
CALCIUM...
HARRISVILLE...
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 44 AND 49.
* LIGHTNING AND A FEW RUMBLES OF THUNDER WILL BE POSSIBLE.
TRAVEL WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE DUE TO THE
COMBINATION OF SNOWFALL AND STRONG WINDS PRODUCING SIGNIFICANT
BLOWING AND DRIFTING SNOW. MOTORISTS SHOULD EXPECT TO ENCOUNTER NEAR
ZERO VISIBILITIES...SNOW COVERED AND DRIFTED ROADWAYS WHICH WILL MAKE
SOME ROADS NEARLY IMPASSABLE AT TIMES.
MOTORISTS SHOULD ALLOW A LOT OF EXTRA TIME AND BE PREPARED FOR SEVERE
WINTER DRIVING CONDITIONS. IF YOU MUST TRAVEL...BE PREPARED BY HAVING
AN EMERGENCY KIT...EXTRA BLANKETS AND WARM CLOTHING IN THE EVENT THAT
YOUR VEHICLE HAS MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU
HAVE A FULLY CHARGED CELL PHONE.
LAT...LON 4411 7519 4383 7628 4384 7631 4391 7622
4387 7621 4390 7614 4394 7615 4398 7622
4392 7638 4393 7637 4399 7629 4401 7632
4405 7631 4407 7638 4410 7636 4436 7575
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Nov 18, 10:18 AM EST, 23 minutes earlier.
Area forecast discussion, Nov 18, 10:18 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1018 AM EST TUE NOV 18 2014
.SYNOPSIS...
THE FIRST OF TWO STRONG LAKE EFFECT SNOW EVENTS CONTINUES TODAY AS
AN ARCTIC BLAST OF COLDER AIR SWEEPS OVER THE GREAT LAKES REGION. A
NARROW BAND OF HEAVY LAKE EFFECT SNOW WILL EFFECT AREAS NORTHEAST OF
THE EASTERN GREAT LAKES TODAY...WITH THE BAND DRIFTING SOUTHWARD
THIS AFTERNOON AND TONIGHT AND IMPACTING AREAS TO THE EAST OF THE
EASTERN GREAT LAKES. AS THE LAKE EFFECT BANDS DRIFT BACK NORTHWARD
THROUGH THE DAY WEDNESDAY...A SYSTEM WILL DISRUPT THE BANDS WITH
GENERALLY LIGHT SNOW FOR MUCH OF THE REGION WEDNESDAY.
HOWEVER...THIS WILL BE FOLLOWED BY YET ANOTHER STRONG LAKE EFFECT
EVENT THURSDAY...TAPERING OFF THROUGH THE DAY FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
...INCREDIBLE LAKE EFFECT SNOW EVENT CONTINUES TO UNFOLD TODAY WITH
A TIGHT NORTHERN GRADIENT AND NEAR BLIZZARD CONDITIONS THROUGH
TUESDAY EVENING...
REGIONAL RADARS AND GROUND TRUTH REPORTS THIS MORNING TELL THE STORY
OF THE LAKE EFFECT EVENT THAT CONTINUES TO UNFOLD THIS MORNING.
OFF LAKE ERIE...RADARS DISPLAY A STRONG BAND OF LAKE EFFECT SNOW
ALONG THE LONG FETCH OF LAKE ERIE...WITH SOUTHWEST WINDS DRIVING
THIS BAND INLAND OVER AREAS FROM SOUTH BUFFALO TO THE SOUTHTOWNS AND
EASTERN SUBURBS. THE NORTHERN EDGE OF THE BAND IS RIGHT NEAR
DOWNTOWN TO DEPEW EAST TO NEAR BATAVIA. BASED ON REPORTS THIS
SNOWBAND IS EXHIBITING SNOWFALL RATES OF 4 INCHES PER HOUR. THERE
WERE SOME RUMBLES OF THUNDER LAST NIGHT...AND THOUGH LIGHTNING
ACTIVITY HAS DIMINISHED...THE RISE IN EQUILIBRIUM LEVELS ALONG WITH
SOME SUGGESTION FROM MESO SCALE MODEL REFLECTIVITY...WE AGAIN SHOULD
SEE LIGHTNING AND HEAR SOME RUMBLES OF THUNDER WITHIN THE SNOWBAND
TODAY.
A 240 FLOW WILL LIKELY KEEP THIS BAND OF SNOW NEARLY STATIONARY
THROUGH THE MORNING HOURS...WITH JUST SOME MINOR (FEW MILES) OF
WIGGLES NORTH AND SOUTH. EXPECT THE HEAVIEST SNOW ACCUMULATIONS TO
FALL JUST TO THE SOUTH OF ROUTE 33 THROUGH THE EARLY AFTERNOON
HOURS. BASED ON REPORTS THIS MORNING OF SOME AREAS FROM SOUTH
BUFFALO TO LANCASTER OF NEAR 40 INCHES ALREADY AND THE FACT THAT THE
BAND WILL NOT MOVE MUCH THROUGH LATE AFTERNOON...WE HAVE INCREASED
STORM TOTALS TO AROUND 70 INCHES IN THE HARDEST HIT AREAS.
OFF LAKE ONTARIO...REGIONAL RADARS DISPLAY THE BAND OF SNOW HAS
LIFTED FAR NORTHWARD ACROSS NORTHERN JEFFERSON COUNTY FROM WATERTOWN
TO FORT DRUM. EXPECT THE BAND TO REMAIN NEARLY STATIONARY TODAY
BEFORE DRIFTING SOUTH THIS EVENING TOWARDS THE NORTHERN TUG HILL. AS
THE BAND OF SNOW CONTINUES TO ORGANIZE TODAY...SNOWFALL RATES SHOULD
INCREASE TOWARDS THE 4 INCHES PER HOUR OR SO RATE. LAKE EQUILIBRIUM
LEVELS WILL RISE TOWARDS 20K FEET BY THIS EVENING AND SOME RUMBLES
OF THUNDER WITHIN THE SNOW BAND WILL BE LIKELY.
A SHORTWAVE ROUNDING THE BASE OF AN ANOMALOUSLY DEEP LONG WAVE
TROUGH WILL BRING THE AXIS OF THIS UPPER LEVEL TROUGH ACROSS OUR
REGION TODAY. THIS WILL IN EFFECT CAUSE OUR LOW LEVEL STEERING FLOW
TO BECOME MORE WESTERLY BY THIS EVENING WITH THE BANDS OF SNOW OFF
BOTH LAKES DROPPING SOUTHWARD (FIRST LAKE ERIE AND SEVERAL HOURS
LATER ON LAKE ONTARIO) THROUGH THE EVENING HOURS. AS LAKE
EQUILIBRIUM LEVELS FALL OFF LAKE ERIE LATER TONIGHT AND WIND
CONVERGENCE DIMINISHES SOME EXPECT SNOWFALL RATES TO ALSO
DIMINISH...BUT THE LAKE ONTARIO BAND MAY IN FACT REACH ITS MOST
INTENSE SNOWFALL RATES TONIGHT.
LATE TONIGHT THE LAKE ERIE BAND WILL MOVE BACK NORTH TOWARDS
BUFFALO...BUT IT SHOULD BE IN A WEAKENING STATE BY THEN WITH JUST
FEW EXTRA INCHES LATE TONIGHT AND WEDNESDAY MORNING. THE LAKE
ONTARIO BAND WILL STILL BE GOING STRONG OVER THE NORTHERN HALF OF
THE TUG HILL AT DAYBREAK WEDNESDAY...THEN MOVE NORTH BACK ACROSS
WATERTOWN AND WEAKEN BY EARLY TO MID AFTERNOON.
OUTSIDE OF THESE LAKE BANDS THERE WILL BE BREAKS IN THE CLOUDS
TODAY. THOUGH SUNSHINE FOR PORTIONS OF OUR REGION...IT WILL REMAIN
VERY COLD TODAY AS BRISK WINDS CREATE WIND CHILLS IN THE SINGLE
DIGITS THROUGH THE DAY TODAY. HIGH TEMPERATURES WILL RIVAL RECORD
LOW MAXES TODAY WITH HIGHS ONLY IN THE UPPER TEENS TO MID 20S. THESE
RECORD LOW MAXES ARE BUFFALO...23/1880...ROCHESTER 26/1959...AND
WATERTOWN 30/1959. TONIGHT ANOTHER COLD NIGHT IS EXPECTED WITH
OVERNIGHT LOWS IN THE TEENS...TO SINGLE DIGITS ACROSS THE SOUTHERN
TIER NEAR THE STATE BORDER. NEAR THE LAKE SHORES AND EAST OF LAKE
ONTARIO A FEW LOWER 20 DEGREE READINGS WILL BE FOUND. THESE
OVERNIGHT LOWS WILL LIKELY REMAIN A FEW DEGREES ABOVE RECORD LOW
VALUES.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
...ANOTHER ROUND OF HEAVY LAKE EFFECT SNOW LOOKING MORE LIKELY LATE
WEDNESDAY NIGHT THROUGH FRIDAY MORNING...
ACCUMULATING LAKE EFFECT SNOW WILL BE ONGOING OFF BOTH LAKE ERIE AND
LAKE ONTARIO WEDNESDAY MORNING AND WILL BE IN THE PROCESS OF
LIFTING NORTHWARD AS THE LOW LEVEL FLOW BACKS. WILL LIKELY B LOOKING
AT SEVERAL MORE INCHES TO TACK ONTO TO WHAT SHOULD BE SOME ALREADY
IMPRESSIVE SNOWFALL AMOUNTS. BY AFTERNOON ALL OF THE LAKE EFFECT
WILL BE GONE...AT LEAST TEMPORARILY AS BOUNDARY LAYER FLOW BECOMES
TURNS TO SOUTH SOUTHWEST WITH SUBSTANTIAL SHEAR DEVELOPING WITH THE
PASSAGE OF A TROUGH ACROSS THE LOWER LAKES.
BEHIND THE PASSAGE OF THE TROUGH ANOTHER SHOT OF COLD AIR ADVECTION
WILL GET UNDERWAY. THERMODYNAMIC PROFILES ARE SIMILAR TO THE ONGOING
EVENT. 850 MB TEMPERATURES NEARING -16C WILL AGAIN CREATE EXTREME
OVER-LAKE INSTABILITY WITH LAKE INDUCED CAPES ABOVE 1000 J/KG AND
EQUILIBRIUM HEIGHT ABOVE 15K FEET. CONFIDENCE IN ANOTHER SIGNIFICANT
LAKE EVENT FOR FAVORED WEST SOUTHWEST FLOW AREAS IS GROWING. WATCH
HEADLINES WILL REMAIN INTACT AS NOT TO OVERLAP THIS ONGOING EVENT.
OFF LAKE ERIE...
LAKE BAND IS EXPECTED TO DEVELOP LATE WEDNESDAY NIGHT AS THE SOUTH
SOUTHWEST FLOW VEERS. INITIALLY FORMING ACROSS GRAND ISLAND AND
NIAGARA COUNTY...THE BAND WILL SHIFT INTO THE BUFFALO METRO AREA TO
POSSIBLY AS FAR NORTHEAST AS WESTERN MONROE COUNTY WITHIN THE
STRENGTHENING SOUTHWEST FLOW. THE BAND WILL THEN DRIFT
SLOWLY SOUTH DURING THE DAY THURSDAY BEFORE REACHING THE WESTERN
SOUTHERN TIER LATER BY THURSDAY NIGHT AND FRIDAY MORNING. EXPECT THE
BAND TO REACH PEAK INTENSITY THURSDAY AFTERNOON AND EVENING ON ITS
WAY MOVING SOUTH OF BUFFALO AND ACROSS THE BOSTON HILLS AND WYOMING
COUNTY. INSTABILITY PARAMETERS MAY NOT BE QUITE AS HIGH WITH THIS
SECOND EVENT...BUT IT STILL LOOKS GOOD ENOUGH FOR WELL OVER A FOOT
IN THE MOST INTENSE PORTION OF THE BAND.
OFF LAKE ONTARIO...
EXPECT A BAND TO DEVELOP INTO THE SAINT LAWRENCE VALLEY LATE
WEDNESDAY NIGHT OR THURSDAY MORNING...THEN MOVE SLOWLY SOUTH PUSHING
THROUGH THE WATERTOWN AREA BEFORE REACHING THE TUG HILL REGION BY
THURSDAY NIGHT BEFORE MOVING FARTHER SOUTH TOWARDS OSWEGO COUNTY BY
FRIDAY MORNING. IT SHOULD BE AT ITS MOST INTENSE THURSDAY NIGHT AS
IT CROSSES THE TUG HILL REGION. INSTABILITY IS EVEN A LITTLE
STRONGER OVER LAKE ONTARIO...SO IF THE BAND REMAINS IN ONE PLACE
LONG ENOUGH AMOUNTS OF OVER TWO FEET ARE CERTAINLY POSSIBLE.
THIS EVENT WILL BE WINDY AS WELL WITH SIGNIFICANT BLOWING AND
DRIFTING SNOW...ALTHOUGH IT DOES NOT LOOK QUITE AS WINDY AS THE
FIRST EVENT. EVEN SO...IT WILL STILL HAVE A HIGH IMPACT ON TRAVEL
ACROSS THE REGION.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
LAKE EFFECT SNOW WILL STILL BE ONGOING ON FRIDAY AS WESTERLY FLOW
TRANSITIONS TO MORE NORTHWEST FLOW DURING THE DAY. THIS SHOULD PUSH
LAKE EFFECT SNOW WELL SOUTH INTO THE WESTERN SOUTHERN TIER OFF LAKE
ERIE AND TOWARDS THE SOUTHEAST CORNER OF LAKE ONTARIO. THE LAKE SNOW
WILL BEGIN TO WEAKEN THROUGH THE DAY AS HIGH PRESSURE BUILDS INTO
THE OHIO VALLEY ALLOWING DRYING AND SUBSIDENCE TO INCREASE. THE HIGH
WILL BUILD NORTH OVER THE LOWER LAKES FRIDAY NIGHT AND SHOULD
FINALLY END THE LAKE EFFECT ALTOGETHER OFF LAKE ERIE BY LATE EVENING
AND OFF LAKE ONTARIO BY SATURDAY MORNING. IT WILL BE VERY COLD
FRIDAY NIGHT ESPECIALLY IF SOME CLEARING IS REALIZED. THIS MAY ALLOW
TEMPS TO DROP WELL INTO THE TEENS ON THE LAKE PLAINS AND SINGLE
DIGITS IN THE COLDER SOUTHERN TIER VALLEYS AND NORTH COUNTRY.
HIGH PRESSURE WILL BUILD FROM THE OHIO VALLEY TO THE MID ATLANTIC ON
SATURDAY AND PROVIDE A DRY DAY WITH AT LEAST SOME SUNSHINE.
TEMPERATURES WILL BEGIN TO MODERATE A LITTLE BUT STILL REMAIN BELOW
AVERAGE.
SUNDAY INTO EARLY NEXT WEEK A SIGNIFICANT PATTERN CHANGE WILL TAKE
PLACE AS THE WESTERN RIDGE BREAKS DOWN AND A TROUGH DIGS INTO THE
NORTHERN HIGH PLAINS...FORCING STRONG DOWNSTREAM HEIGHT RISES AND
WARM ADVECTION. THIS WILL ALLOW TEMPERATURES TO SURGE BACK TO NORMAL
BY SUNDAY AND ABOVE NORMAL BY MONDAY. THIS WILL BE ACCOMPANIED BY A
GOOD CHANCE OF SHOWERS AS ONE OR TWO AREAS OF LOW PRESSURE LIFT
ACROSS THE CENTRAL LAKES. THE WARMTH AND POTENTIAL FOR RAIN MAY
BRING A SIGNIFICANT FLOOD RISK TO ALL THE CREEKS AND RIVERS THAT
DRAIN AREAS WHICH RECEIVE SIGNIFICANT LAKE EFFECT SNOW THIS WEEK.
THAT WOULD INCLUDE THE BUFFALO AREA CREEKS...CATTARAUGUS CREEK...
BLACK CREEK...AND THE RIVERS THAT DRAIN THE TUG HILL REGION.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
AT 12Z TWO INTENSE PLUMES OF LAKE EFFECT SNOW ARE FALLING DOWNING OF
BOTH GREAT LAKES.
OFF LAKE ERIE...THE LAKE EFFECT SNOW BAND WILL LIE JUST TO THE SOUTH
OF THE KBUF AIRFIELD. THIS SHOULD KEEP KBUF MAINLY VFR TODAY EVEN
THOUGH SNOW WILL BE FALLING INTENSELY JUST A FEW MILES SOUTH OF THE
AIRFIELD. THE STRONG WINDS WILL CARRY THE SNOW INLAND AND IMPACT THE
KROC AIRFIELD FOR A TIME THROUGH THE MORNING HOURS.
THIS BAND OF SNOW WILL SETTLE SOUTHWARD TOWARDS THE SOUTHERN
TIER...INCLUDING THE KJHW TERMINAL THIS EVENING AND OVERNIGHT. IFR
FLIGHT CONDITIONS ARE EXPECTED BRIEFLY OVERNIGHT AT KJHW BEFORE THE
BAND LIFTS NORTHWARD AGAIN LATE.
OFF LAKE ONTARIO...A STRONG BAND OF LAKE EFFECT SNOW OVER NORTHERN
JEFFERSON COUNTY WILL BRING IFR AND LOWER FLIGHT CONDITIONS TO KART
THROUGH MUCH OF THE MORNING AND INTO THE AFTERNOON HOURS. THIS
NARROW BAND...OSCILLATING SOME MAY BRIEFLY ELUDE THE AIRFIELD...BUT
LARGELY IFR OR LOWER FLIGHT CONDITIONS ARE EXPECTED OVER THE NEXT
6-9 HOURS BEFORE THE SNOW BAND SETTLES SOUTHWARD TOWARDS THE TUG
HILL.
FOR KIAG AIRFIELD VFR FLIGHT CONDITIONS ARE EXPECTED THROUGH THE 12Z
TAF PACKAGE.
OUTLOOK...
WEDNESDAY...LAKE EFFECT SNOW NORTHEAST OF THE LAKES WITH LOCAL
IFR. AREAS OF MVFR ELSEWHERE WITH SCATTERED SNOW SHOWERS.
THURSDAY...HEAVY LAKE EFFECT SNOW EAST AND NORTHEAST OF THE LAKES
WITH LOCAL VLIFR. MAINLY VFR ELSEWHERE.
FRIDAY...LAKE EFFECT SNOW LIKELY EAST AND SOUTHEAST OF THE LAKES
WITH LOCAL IFR. MAINLY VFR ELSEWHERE.
SATURDAY...VFR
&&
.MARINE...
A COLD FRONT HAS CROSSED THE REGION AND A FRESHENING WESTERLY GALE HAS
DEVELOPED ON BOTH LAKES. A GALE WARNING WILL REMAIN IN EFFECT FOR
BOTH LAKES...WITH SMALL CRAFT ADVISORIES FOR THE RIVERS THROUGH THE
OVERNIGHT TONIGHT.
A WEAK LOW WILL DISRUPT THESE GALE FORCE WINDS LATER
WEDNESDAY...THOUGH ANOTHER SURGE OF COLDER AIR WILL AGAIN INCREASE
WINDS TO POSSIBLE GALES AGAIN FOR THURSDAY AND INTO FRIDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM LATE WEDNESDAY NIGHT THROUGH LATE
THURSDAY NIGHT FOR NYZ010>012-085.
LAKE EFFECT SNOW WARNING UNTIL 1 PM EST WEDNESDAY FOR
NYZ010>012-085.
LAKE EFFECT SNOW WATCH FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY MORNING FOR NYZ006>008.
LAKE EFFECT SNOW WARNING UNTIL 3 PM EST WEDNESDAY FOR
NYZ006>008.
LAKE EFFECT SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 10 AM
EST WEDNESDAY FOR NYZ021.
LAKE EFFECT SNOW WATCH FROM THURSDAY MORNING THROUGH FRIDAY
MORNING FOR NYZ019-020.
LAKE EFFECT SNOW WARNING UNTIL 10 AM EST WEDNESDAY FOR NYZ019-
020.
LAKE EFFECT SNOW ADVISORY UNTIL 6 AM EST WEDNESDAY FOR NYZ013.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR LEZ020.
GALE WARNING UNTIL 1 AM EST WEDNESDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR
LOZ030.
GALE WARNING UNTIL 6 AM EST WEDNESDAY FOR LOZ042>045-
062>065.
SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR
SLZ022-024.
&&
SYNOPSIS...THOMAS
NEAR TERM...HITCHCOCK/THOMAS
SHORT TERM...TMA
LONG TERM...HITCHCOCK
AVIATION...HITCHCOCK/THOMAS
MARINE...THOMASHazardous weather outlook, Nov 18, 9:40 AM EST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 940 AM EST TUE NOV 18 2014 NYZ006>008-191445- OSWEGO-JEFFERSON-LEWIS- 940 AM EST TUE NOV 18 2014 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 3 PM EST WEDNESDAY... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-014-191445- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-ONTARIO- 940 AM EST TUE NOV 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ021-191445- ALLEGANY- 940 AM EST TUE NOV 18 2014 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-191445- CHAUTAUQUA-CATTARAUGUS- 940 AM EST TUE NOV 18 2014 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010>012-085-191445- NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE- 940 AM EST TUE NOV 18 2014 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST WEDNESDAY... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ013-191445- LIVINGSTON- 940 AM EST TUE NOV 18 2014 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-SLZ022-024-191445- UPPER NIAGARA RIVER AND BUFFALO HARBOR- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 940 AM EST TUE NOV 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-191445- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 940 AM EST TUE NOV 18 2014 ...GALE WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-191445- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 940 AM EST TUE NOV 18 2014 ...GALE WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALES ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Nov 18, 6:57 AM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
657 AM EST TUE NOV 18 2014
NYZ010>012-085-181300-
ERIE NY-GENESEE NY-WYOMING NY-
657 AM EST TUE NOV 18 2014
...INTENSE LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA DURING
THE MORNING COMMUTE...
* AT 653 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE AN INTENSE LAKE EFFECT SNOW BAND CAPABLE OF
PRODUCING SNOWFALL RATES OF 4 INCHES PER HOUR OR MORE...AND
VISIBILITY OF A QUARTER OF A MILE OR LESS. THIS LAKE EFFECT SNOW
BAND CONTINUED TO BE FOCUSED ACROSS THE BUFFALO SOUTHTOWNS. THERE
WILL BE A VERY SLOW SOUTHWARD DRIFT TO THE BAND THROUGH THE
MORNING.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
HAMBURG...
ALDEN...
MARILLA...
WEST SENECA AND LACKAWANNA...
ORCHARD PARK...
DARIEN AND ALEXANDER...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 53 AND 57.
* ADDITIONALLY...WINDS OF 20 TO 30 MPH AND SNOWFALL WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOW.
* LIGHTNING AND A FEW RUMBLES OF THUNDER WILL BE POSSIBLE.
TRAVEL WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE DUE TO THE
COMBINATION OF SNOWFALL AND STRONG WINDS PRODUCING SIGNIFICANT
BLOWING AND DRIFTING SNOW. MOTORISTS SHOULD EXPECT TO ENCOUNTER NEAR
ZERO VISIBILITIES...SNOW COVERED AND DRIFTED ROADWAYS WHICH WILL MAKE
SOME ROADS NEARLY IMPASSABLE AT TIMES.
MOTORISTS SHOULD ALLOW A LOT OF EXTRA TIME AND BE PREPARED FOR SEVERE
WINTER DRIVING CONDITIONS. IF YOU MUST TRAVEL...BE PREPARED BY HAVING
AN EMERGENCY KIT...EXTRA BLANKETS AND WARM CLOTHING IN THE EVENT THAT
YOUR VEHICLE HAS MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU
HAVE A FULLY CHARGED CELL PHONE.
LAT...LON 4275 7892 4279 7886 4286 7889 4305 7827
4286 7807 4260 7897
TMASpecial weather statement, Nov 18, 10:38 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1038 AM EST TUE NOV 18 2014
NYZ010>012-019-020-085-181700-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-WYOMING NY-
1038 AM EST TUE NOV 18 2014
...INTENSE LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE SOUTHERN
HALF OF THE BUFFALO METRO AREA...
* AT 1030 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 4
INCHES PER HOUR OR MORE...AND VISIBILITY NEAR ZERO AT TIMES. THE
SHARP NORTHERN EDGE OF THIS LAKE EFFECT SNOW BAND EXTENDS FROM SOUTH
BUFFALO TO DEPEW AND EASTWARD TOWARDS DARIEN AND ALEXANDER. THE
SOUTHERN EDGE OF THE BAND IS HUGGING THE CHAUTAUQUA COUNTY SHORELINE
THEN EXTENDING INLAND ACROSS FAR NORTHERN CHAUTAUQUA COUNTY...THE
BOSTON HILLS...AND WYOMING COUNTY.
TRAVEL WITHIN THE MOST INTENSE PORTION OF THIS BAND FROM SOUTH
BUFFALO INTO THE NEARBY SOUTHERN AND EASTERN SUBURBS IS IMPOSSIBLE.
LOCAL OFFICIALS REPORT ALL ROADS ARE IMPASSABLE AND CLOGGED WITH
SNOW AND STUCK VEHICLES. DO NOT VENTURE OUT WITHIN THIS AREA. IF YOU
LIVE NORTH OR SOUTH OF THE BAND OF SNOW DO NOT ATTEMPT TO DRIVE INTO
THE AFFECTED AREAS...YOU WILL BECOME TRAPPED.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
SOUTH BUFFALO...
LANCASTER...
DEPEW...
ALL OF THE SOUTHERN SUBURBS OF BUFFALO...
ATTICA...
WARSAW...
ALEXANDER...
PAVILION...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 53 AND 61.
* LIGHTNING AND A FEW RUMBLES OF THUNDER WILL BE POSSIBLE.
TRAVEL WILL BE IMPOSSIBLE DUE TO THE COMBINATION OF SNOWFALL AND
STRONG WINDS PRODUCING SIGNIFICANT BLOWING AND DRIFTING SNOW. DO NOT
DRIVE WITHIN THE BAND OR YOU WILL BECOME TRAPPED.
LAT...LON 4229 7974 4242 7946 4250 7935 4256 7916
4271 7904 4271 7899 4276 7888 4279 7886
4287 7889 4297 7795 4265 7799 4218 7977
4227 7977
HITCHCOCKSpecial weather statement, Nov 18, 10:41 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1041 AM EST TUE NOV 18 2014
NYZ007-008-181715-
JEFFERSON NY-LEWIS NY-
1041 AM EST TUE NOV 18 2014
...INTENSE LAKE EFFECT SNOW WILL CONTINUE TO ACROSS THE NORTH
COUNTRY...
* AT 1039 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 2
TO 3 INCHES PER HOUR OR MORE...AND VISIBILITY NEAR ZERO AT TIMES.
THIS LAKE EFFECT SNOW BAND WAS LOCATED FROM WATERTOWN TO FORT DRUM
EXTENDING EAST TO NEAR HARRISVILLE.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
WATERTOWN...
FORT DRUM...
CALCIUM...
HARRISVILLE...
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 44 AND 49.
* LIGHTNING AND A FEW RUMBLES OF THUNDER WILL BE POSSIBLE.
TRAVEL WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE DUE TO THE
COMBINATION OF SNOWFALL AND STRONG WINDS PRODUCING SIGNIFICANT
BLOWING AND DRIFTING SNOW. MOTORISTS SHOULD EXPECT TO ENCOUNTER NEAR
ZERO VISIBILITIES...SNOW COVERED AND DRIFTED ROADWAYS WHICH WILL MAKE
SOME ROADS NEARLY IMPASSABLE AT TIMES.
MOTORISTS SHOULD ALLOW A LOT OF EXTRA TIME AND BE PREPARED FOR SEVERE
WINTER DRIVING CONDITIONS. IF YOU MUST TRAVEL...BE PREPARED BY HAVING
AN EMERGENCY KIT...EXTRA BLANKETS AND WARM CLOTHING IN THE EVENT THAT
YOUR VEHICLE HAS MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU
HAVE A FULLY CHARGED CELL PHONE.
LAT...LON 4411 7519 4383 7628 4384 7631 4391 7622
4387 7621 4390 7614 4394 7615 4398 7622
4392 7638 4393 7637 4399 7629 4401 7632
4405 7631 4407 7638 4410 7636 4436 7575
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 7:22 PM EST | Special Weather Statement | BUF | Erie, Genesee, Wyoming | 83 min |
| Nov 17, 8:42 PM EST | Special Weather Statement | BUF | Erie, Genesee, Orleans | 93 min |
| Nov 17, 10:18 PM EST | Special Weather Statement | BUF | Erie, Genesee, Wyoming | 87 min |
| Nov 18, 12:00 AM EST | Special Weather Statement | BUF | Erie | 60 min |
| Nov 18, 1:20 AM EST | Special Weather Statement | BUF | Erie | 55 min |
| Nov 18, 2:30 AM EST | Special Weather Statement | BUF | Genesee | 60 min |
| Nov 18, 2:38 AM EST | Special Weather Statement | BUF | Lewis | 52 min |
| Nov 18, 4:03 AM EST | Special Weather Statement | BUF | Jefferson | 57 min |
| Nov 18, 4:34 AM EST | Special Weather Statement | BUF | Erie, Genesee | 56 min |
| Nov 18, 6:57 AM EST | Special Weather Statement | BUF | Erie | 63 min |
| Nov 18, 10:38 AM EST | Special Weather Statement | BUF | Chautauqua, Erie, Wyoming | 82 min |
| Nov 18, 12:05 PM EST | Special Weather Statement | BUF | Chautauqua, Erie, Genesee, Wyoming | 85 min |
| Nov 18, 12:32 PM EST | Special Weather Statement | BUF | Jefferson | 88 min |
| Nov 18, 1:45 PM EST | Special Weather Statement | BUF | Chautauqua, Erie, Genesee, Wyoming | 90 min |
| Nov 18, 2:17 PM EST | Special Weather Statement | BUF | Jefferson | 88 min |
| Nov 18, 3:31 PM EST | Special Weather Statement | BUF | Chautauqua, Erie, Genesee, Wyoming | 89 min |
| Nov 18, 3:33 PM EST | Lake Effect Snow Warning | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Jefferson, Lewis and 3 more | 3 days |
Nearby
Special Weather Statements in New York, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.